Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
dogie

Chest significantly more oily than face, feels irritated CONSTANTLY, please read :(

Recommended Posts

For a number of years now (currently 18) my chest has this constant feeling of being EXCESSIVELY greasy, even when its not. When I wash, I can feel my chest is then clean. However even after 10 minutes I get this feeling as if my chest was super oily again, and like the oil is dripping down and irritating my chest and the bottom of my neck. For 2 or so hours the chest does not seem to get that oily, however after that when i come to wash water literally rolls down it :/

I just cant shake this horrible feeling of constant itchyness and just dont know how to make it go away.

I did a course of 20mg accutane for about 3 months a year ago, and it did have a bit of success. It wasnt until right at the end of the course that the feeling totally dissapeared, and it did return after maybe only a month or two. I am now restarting at 40mg, however it is having little effect after a few weeks.

I have also used benzoyl peroxide for a number of years maybe twice a week on the face, and chest [although there is no acne] at 10%, however this seems to make no difference. Also while I dont think its down to the benzoyl, as i still got it when i hadnt used it for several weeks, I do sometimes get dry patches above my eyes and on my eyelids even when I dont use it in that area, just somewhere close.

Im really at a loss what to do :/

Share this post


Link to post
Share on other sites

Start by improving your diet, I'm guessing its not that great ? If so, cut out pretty much all refined flour/sugar products, and milk and give it a few months. You can do other things as well, but without a decent diet you will always be trying to paper over the cracks imo.

Share this post


Link to post
Share on other sites

Surprisingly my diet is actually reasonable. And oh my god I may have found the solution, I hydrocortisone'd my chest up last night and this morning its feeling normalish!

Share this post


Link to post
Share on other sites
Surprisingly my diet is actually reasonable. And oh my god I may have found the solution, I hydrocortisone'd my chest up last night and this morning its feeling normalish!

Don't do that. Hydrocortisone topical is only for limited duration use and NOT for large areas of the body.

SIDE EFFECTS

The following local adverse reactions are reported infrequently with topical corticosteroids, but may occur more frequently with the use of occlusive dressings. These reactions are listed in an approximate decreasing order of occurrence: burning, itching, irritation, dryness, folliculitis, hypertrichosis, acneiform eruptions, hypopigmentation, perioral dermatitis, allergic contact dermatitis, maceration of the skin, secondary infection, skin atrophy, striae and miliaria.

And that's not a complete listing of potential side effects.

I'd also go to a derm to see what might be behind the dry itchy spots and the 'odd' feeling on your chest.

Share this post


Link to post
Share on other sites
Surprisingly my diet is actually reasonable. And oh my god I may have found the solution, I hydrocortisone'd my chest up last night and this morning its feeling normalish!

Don't do that. Hydrocortisone topical is only for limited duration use and NOT for large areas of the body.

SIDE EFFECTS

The following local adverse reactions are reported infrequently with topical corticosteroids, but may occur more frequently with the use of occlusive dressings. These reactions are listed in an approximate decreasing order of occurrence: burning, itching, irritation, dryness, folliculitis, hypertrichosis, acneiform eruptions, hypopigmentation, perioral dermatitis, allergic contact dermatitis, maceration of the skin, secondary infection, skin atrophy, striae and miliaria.

And that's not a complete listing of potential side effects.

I'd also go to a derm to see what might be behind the dry itchy spots and the 'odd' feeling on your chest.

Oh you dont know the troubles ive been though with steroids xD Have this patch of CONSTANT inflamation on my left wrist which has been there for years, currently up to betanovate which unsurprisingly does nothing. NHS derms are terrible and slow :( When I go back to this guy ill ask about the chest thing if its still feeling dodgey. I was only planning on using betamethasone valerate .1% every other day if it felt the tingling.

Ive had a day finally without it being irritated but its still excessively oiling itself :( I think im in the stage of accutane where it makes things worse, not had any dry skin or lips really yet, my 2nd course i was doing 40s but too sporadically, now starting 40s strictly again though to try and get it in my system.

Share this post


Link to post
Share on other sites

OH FML, I thought betamethasone valerate was the really really gentle one, hydrocortisone was the medium one, and betnovate was the strong one.... xD betamethasone val and betnovate are the same thing in two different tubes, ffffs.

Good job I just realised and rubbed it off or would have probably make things worse. But dont you think the fact my chest responded well to a steroid cream suggests it was aggravated in some way?

Share this post


Link to post
Share on other sites
...But dont you think the fact my chest responded well to a steroid cream suggests it was aggravated in some way?

That's why I said go to a derm. A doctor would actually be just fine, it doesn't have to be a derm.

Share this post


Link to post
Share on other sites

Would it thought? The skin looks perfectly normal, feels normal to the touch when its not greasy, theres literally nothing discernible apart from this feeling.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×